SMITH & NEPHEW, INC. SMF STEM WITH STIKTITE SZ 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Back to Search Results |
| Catalog Number |
71352502 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Injury (2348)
| Date of Event |
02/26/2018
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during a revision surgery, the patient suffered from a trochanteric fracture.A new device was implanted, as well as, a plate, cables, and screws to address the trochanteric fracture.
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and based on the clinical symptoms of the reported elevated cobalt, corrosion, and hip pain may be consistent with an adverse reaction to metal debris but this cannot be confirmed based on the information provided.The source of the elevated metal ions cannot be determined.It is unknown if the mri reported "significantly anteverted acetabular cup" was a change from implant and if the positioning lead to wear.The greater trochanteric fracture was likely as the physician stated; "secondary to difficulty removing the femoral component"."the future impact to the patient beyond the revision cannot be concluded.No further clinical assessment is warranted at this time.A review of complaint history on the listed parts revealed no prior complaint for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.
Additional Manufacturer Narrative
The associated complaint devices were not returned.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.The medical investigation concluded that based on the clinical symptoms of the reported elevated cobalt, corrosion, and hip pain may be consistent with an adverse reaction to metal debris but this cannot be confirmed based on the information provided.The source of the elevated metal ions cannot be determined.The greater trochanteric fracture was likely as the physician stated; ¿secondary to difficulty removing the femoral component¿.¿the future impact to the patient beyond the revision cannot be concluded.Without the actual devices involved our investigation cannot proceed.If the devices or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.We consider this investigation closed.